Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 226, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 28, 2015, 9:40 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2015, 9:40 PM CDT (02:40 UTC)
- Expired
- Jul 28, 2015, 10:16 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:32 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 6:32 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 PM CDT TUE JUL 28 2015
.SHORT TERM...(This Evening through Friday Afternoon)
Issued at 349 PM CDT TUE JUL 28 2015
A frontal boundary extending from central Minnesota southwest into
central Kansas is poised to move into forecast area tonight. In
advance of this boundary another hot day was noted across the area
with air temperatures well into the 90s and heat index values in
excess of 105 at most locations.
An strong upper level low over the northern Plains should translate east
northeast into southern Canada tonight and tomorrow pushing a cold
front through the forecast area. On-going convection in Iowa
together with new development along the boundary should sag into
northern Missouri later this evening. Given high precipitable water
values (at or above 2 inches) and the antecedent soil conditions over
north central and northeast Missouri feel flash flood watch is
warranted. Models do seem fairly progressive with the boundary once
it begins to move south so greatest threat for heavy rain should be
confined to the late evening/overnight hours. Some severe storms are
also possible over northern Missouri as boundary provides focusing
mechanism for decent instability already in place. Further south and
west the threat for organized convection looks lower as better upper
dynamics pull into the Great Lakes region.
Frontal boundary should push through the area by tomorrow morning
providing for drier conditions and cooler temperatures. Afternoon
temperatures should be about 10 degrees cooler tomorrow than today
as surface high pressure settles into the region.
For the remainder of the week, the combination of building upper
level northwest flow and surface high pressure should provide for
seasonal temperatures and generally dry conditions.
.LONG TERM...(Friday Evening through Tuesday)
Issued at 349 PM CDT TUE JUL 28 2015
For the extended periods...Saturday through Tuesday... the region
will lie under deep layer northwest flow as the ridge continues its
hold over the western CONUS. As a result temperatures through the
period will be close to normal. At this time precip chances exist
nearly each day but POPs appear low as only low amplitude waves are
expected to move by in the northwest flow.
END
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 623 PM CDT TUE JUL 28 2015
Line of thunderstorm activity expected to form north of the terminals
later this evening, and should stay north of the KC terminals,
however KSTJ will have a much better chance to see flight
restrictions due to convection in the vicinity of or right at the
terminal. Thunderstorm activity is anticipated to weaken as it moves
southward, so whether or not KMKC, KMCI, or KIXD will see convection
is unclear. Handled those sites with a TEMPO for possible convection
moving in later tonight. After 10z storm activity should cease, with
mid level clouds remaining for the next few hours. Frontal boundary
will move through tonight and along with the wind shift could bring
some high-based showers that could cause some sprinkly activity near
the terminals Wed afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for KSZ057-
060-103>105.
HEAT ADVISORY until 9 PM CDT this evening for KSZ025-102.
MO...EXCESSIVE HEAT WARNING until 9 PM CDT this evening for MOZ028-
029-037>040-043>046-053-054.
HEAT ADVISORY until 9 PM CDT this evening for MOZ005>008-013>017-
020>025-030>033.
FLASH FLOOD WATCH through Wednesday morning for MOZ003>008-
015>017.
&&
SHORT TERM...Mitchell
LONG TERM...Pietrycha
AVIATION...LeightonHazardous weather outlook, Jul 28, 5:20 AM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 520 AM CDT TUE JUL 28 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 520 AM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS HEAT THIS AFTERNOON WITH HEAT INDEX VALUES OF 105 TO 110. A FEW STORMS TONIGHT MAY PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:15 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 45 min |
| Jul 28, 11:11 PM CDT | Flash Flood Warning | EAX | Nodaway, Worth | 6 hr |
| Jul 28, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 53 min |
| Jul 29, 12:38 AM CDT | Special Weather Statement | EAX | Schuyler | 52 min |
| Jul 29, 1:21 AM CDT | Flash Flood Warning | EAX | Daviess, Grundy, Linn, Livingston, Mercer, Putnam and 1 more | 6 hr |
| Jul 29, 1:28 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Jul 29, 1:40 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 50 hr |
| Jul 29, 2:36 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 57 hr |
| Jul 29, 2:36 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 57 hr |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jul 29, 2:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jul 29, 2:55 AM CDT | River Flood Warning | EAX | Atchison, Holt | 49 hr |
| Jul 29, 3:09 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Linn, Livingston | 6 hr |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| Jul 29, 5:25 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 44 hr |
| Jul 29, 5:46 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 37 hr |
| Jul 29, 5:46 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Jul 29, 10:48 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 62 hr |
| Jul 29, 10:56 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jul 29, 10:56 AM CDT | River Flood Warning | EAX | Platte | 7 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.